Tell us about your symptoms and treatment experience. Take our survey here.

caret icon Back to all discussions

Ajovy

I just had an appointment with my neurologist. She has changed my Ajovy to 3 shots at one time and should last 3 months. Has anyone else done that?

  1. - Hi there- this is actually not something I've personally heard of thus far, but I have heard of migraine specialists mixing it up a bit with the CGRPs. The primary change I've heard is that the loading dose (first month) for most CGRPs (which is two shots at once - or a double dose) is sometimes continued for some patients-- so each month they take 2 shots. Is your neurologist a migraine specialist? Warmly, Holly (migraine.com team).

    1. Yes she is the expert in migraines. There was only one other but he is taking no new patients. My problem is we are traveling and have difficulty getting the monthly shots in a timely manner. Ajovy has been the best so far. I'm hoping that I won't get used to it and it will be no longer effective.

      1. That is fascinating. I'm so curious to know if this is something she's trying with other patients and what she's finding as far as response. I'm sorry that access has been an issue for you -- will you be back home soon? At the very least, I'm glad to hear you're doing some traveling and Ajovy is working well for you! Please keep us posted -- I think your unique treatment schedule will be of interest to the community. 😀 Take care! -Melissa, migraine.com team

    2. We are both retired now so we won't be home until December. Our daughter is at the house. I can handle shots every three months. It will be easier for me and my drugs.

      1. Hi Ashleyheather:
        I have been on 3- Ajovy shots per month for 4 1/2 months. I felt an improvement in my chronic migraines for the first 2-3 weeks. Since then, they have not helped. My neck has become very tight x 2 months. I feel my neck tightening and causing the beginning of a migraine everyday. I have not been able to lose weight while on the Ajovy shots. Have you experienced these symptoms at all?



        1. Hi there- I'm so sorry to hear your pain is increasing with neck pain after feeling some relief with the Ajovy at first. I thought you might be interested in reading through our forum dedicated to Ajovy side effects and experiences as you may be able to find relatable information there: https://migraine.com/forums/side-effects-ajovy
          There are a lot of community posts there.
          Lastly, we always encourage folks to reach out to their doctor if they are experiencing any new symptoms- so you may want to check in regarding that neck pain.
          We are here for you and glad you're with us. Warmly, Holly (migraine.com team).

        2. Hi there! To add to Holly's advice, we do have a good number of posts from the community about weight gain on Ajovy and the other CGRP medications. Of course, it's not everyone -- each person has a unique experience. Weight gain is also not on the label as a side effect, so we always encourage people to report their experiences to the FDA. Feedback from patients plays an important role in what happens with the medication and its labels in the future. If you want to fill out a report, it's pretty easy. Here's the link:

          https://www.accessdata.fda.gov/scripts/medwatch/index.cfm

          Let us know if you have more questions! It's hard to deal with side effects, especially unexpected ones. We're here for you! -Melissa, migraine.com team

      Please read our rules before posting.